Neurologia medico-chirurgica
Online ISSN : 1349-8029
Print ISSN : 0470-8105
Original Articles
Profile Analysis of Chemotherapy-induced Nausea and Vomiting in Patients Treated with Concomitant Temozolomide and Radiotherapy: Results of a Prospective Study
Masahide MATSUDATetsuya YAMAMOTOEiichi ISHIKAWAKei NAKAIHiroyoshi AKUTSUKuniyuki ONUMAAkira MATSUMURA
Author information
JOURNALS OPEN ACCESS

2015 Volume 55 Issue 9 Pages 749-755

Details
Abstract

Temozolomide (TMZ) as a concomitant and adjuvant chemotherapy to radiotherapy following maximal surgical resection is the established standard therapy for patients with newly diagnosed high-grade glioma. However, detailed analysis of chemotherapy-induced nausea and vomiting (CINV) associated with concomitant TMZ has not been sufficiently described. We prospectively analyzed the profile of CINV associated with concomitant TMZ. Eighteen consecutive patients with newly diagnosed high-grade glioma treated with concomitant chemoradiotherapy including TMZ were enrolled. CINV was recorded using a daily diary including nausea assessment, emetic episodes, degree of appetite suppression, and antiemetic medication use. The observed incidence rates of all grade nausea, moderate/severe (CTC grade 2, 3) nausea, emetic episodes, and appetite suppression for the overall period were 89%, 39%, 39%, and 83%, respectively. Moderate/severe nausea and severe (CTC grade 3) appetite suppression were frequently observed during the delayed phase of the treatment. Emetic episodes and moderate/severe nausea were significantly correlated with female gender. Moderate/severe nausea and severe appetite suppression were significantly correlated with low lymphocyte counts before chemoradiotherapy. For CINV associated with concomitant TMZ, enhanced antiemetic therapy focused on the delayed phase of the treatment will likely be beneficial, especially in female patients with a low lymphocyte count before chemoradiotherapy.

Information related to the author
Previous article Next article
feedback
Top